Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Congruence subgroups of the modular group

Author: Morris Newman
Journal: Math. Comp. 29 (1975), 207-213
MSC: Primary 10D05; Secondary 20H05
MathSciNet review: 0371820
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The congruence subgroups of the classical modular group which can be defined as the automorphs modulo q of some fixed matrix are studied, and their genera determined.

References [Enhancements On Off] (What's this?)

  • [1] M. I. KNOPP & M. NEWMAN, "Congruence subgroups of positive genus of the modular group," Illinois J. Math., v. 9, 1965, pp. 577-583. MR 31 #5902. MR 0181675 (31:5902)
  • [2] M. NEWMAN, Integral Matrices, Academic Press, New York, 1972. MR 0340283 (49:5038)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10D05, 20H05

Retrieve articles in all journals with MSC: 10D05, 20H05

Additional Information

Keywords: Automorphs, elliptic classes, finite fields, genus, modular group, natural homomorphism, parabolic classes
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society